What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 27, 12:33 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 27, 12:33 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
133 PM EDT Fri Jun 27 2025
.SYNOPSIS...
The heat wave continues, easing up slightly as the chance for
afternoon and evening showers and thunderstorms continues
heading into the weekend.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 100 PM Friday...
Key Points:
* Hot and muggy conditions prevailing through this evening. Heat
Advisories remain in effect for the lower elevations until this
evening.
* Summer thunderstorms will develop once again this afternoon and
evening in response to the humidity and the influence of a nearby
frontal boundary.
* A Flash Flood Watch is now in effect for our northeast counties,
to include the central and northern mountains of West Virginia
through 2 AM tonight.
Showers and thunderstorms will develop once again this afternoon and
evening, due to diurnal heating, ample low level moisture and the
lack of upper level support. Convection that manage to develop will
be slow-moving and capable to produce robust rainfall rates and
localized flash flooding problems. Most showers and storms should
begin to dissipate late this evening as we lose afternoon heating.
A backdoor cold front sinks south and stalls closer to our northeast
mountains tonight, as the upper level ridge/high pressure slides
east of the Appalachians overnight into Saturday morning. These
features will provide less convective suppression, allowing showers
and storms to last longer tonight. Therefore, kept chance PoPs for
tonight.
WPC suggests a bullseye of +1 inches of rain across our northeast
mountains ending Saturday morning. Expecting slow-moving showers and
storms, some with very heavy rain capable to produce localized water
problems. Therefore, after coordination with neighboring offices,
issued a Flash Flood Watch for our northeast counties, to include
the central and northern mountains of WV.
Expect another muggy night with dewpoints into the lower 70s across
the lowlands, ranging into the lower 60s northeast mountains. It
will still be hot on Saturday, but not as oppressive as during the
previous days. Heat index values will reach the mid to upper 90s on
Saturday afternoon, just below advisory criteria.
Another episode of summer convection is anticipated Saturday
afternoon and night. Afternoon convection will be enhanced by an
H500 shortwave crossing east during the afternoon and evening.
Therefore, accepted likely to categorical PoPs from central
guidance for this time frame. CAMs guidance shows showers and
storms activity sprouting during the afternoon, and decaying
during the late evening hours.
Nighttime showers and storms will still possible Saturday night
as a cold front drops from the Great Lakes south, to position
just north of our area.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 100 PM Friday...
A stationary front to our north lifts north Sunday morning, allowing
for drier conditions during the morning, but a summer environment
returns to the area with ample buoyancy, poor deep layered shear,
and abundant low level moisture. These ingredients will promote once
again slow-moving showers and thunderstorms capable to produce
localized heavy rain and associated water problems.
A decrease in clouds and showers is expected Sunday, along with
slightly warmer afternoon temperatures. Convection should be more
isolated in nature, with heavy downpours and localized water issues
possible.
By Monday, the front lifts north as a warm front, keeping unstable
conditions over our area, ahead of an approaching cold front. The
new cold front arrives to SE Ohio by Tuesday morning, spreading
showers and storms along its path.
Although no other synoptic features are expected to affect the area
directly, can not rule our isolated instances of severe weather. The
main threat will be damaging winds and heavy downpours.
Despite of plenty of moisture, afternoon temperatures over the
weekend will be less hotter than previous days, perhaps in the low
to mid 90s across the lowlands. Therefore, believe heat index values
will stay just below criteria during the weekend and beyond.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 100 PM Friday...
Showers and thunderstorms will be more numerous Tuesday with a cold
front passage followed by a mid level shortwave. Precipitation
activity gradually end as the cold front progresses east, exiting
the eastern mountains late Tuesday night.
Drier weather conditions are anticipated by mid week, perhaps with
low chances for precipitation across extreme southern WV and extreme
southwest VA through the end of the week.
Temperatures will remain at seasonable or above for the remainder of
this period, however it will not be as hot as it has previously been
and apparent temperatures staying below advisory criteria.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 133 PM Friday...
Radar imagery shows afternoon convection already developing
across the area. Expect slow-moving showers and storms to
produce locally heavy downpours and IFR/LIFR restrictions in
visibility along their path. Terminals most likely to be
affected will be BKW, EKN, HTS and CRW, but the rest terminals
may end up being affected as well, but confidence runs lower.
MVFR/IFR restrictions under low stratus or fog may form post
rainfall during the overnight hours.
Winds will remain generally light through the valid TAF period
outside of any shower or storm progged for this afternoon and
evening.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Development of showers and storms this
afternoon and evening may vary from the forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
EDT 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SATURDAY...
IFR conditions possible in afternoon and evening thunderstorms,
and early morning fog, through Monday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ005>011-
013>020-024>031.
Flood Watch until midnight EDT tonight for WVZ020-027>032-039-
040-515>526.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-075-
076-083>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...ARJ
NEAR TERM...ARJ
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...ARJHazardous weather outlook, Jun 27, 10:04 AM EST, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1104 AM EDT Fri Jun 27 2025
WVZ032-039-040-515>526-281515-
Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
1104 AM EDT Fri Jun 27 2025
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for portions of central,
northeast, northern and southeast West Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Also, thunderstorms could produce damaging winds this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening this weekend
and into the start of next week.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-024>026-
281515-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Mingo-Logan-Boone-
1104 AM EDT Fri Jun 27 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central, northern, southern and western West
Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Also, thunderstorms could produce damaging winds and localized flash
flooding this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening this weekend
and into the start of next week.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ020-027>031-281515-
Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-
1104 AM EDT Fri Jun 27 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for portions of central and
northern West Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Flood Watch.
Also, thunderstorms could produce damaging winds this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening this weekend
and into the start of next week.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-004-WVZ033-034-281515-
Dickenson-Buchanan-McDowell-Wyoming-
1104 AM EDT Fri Jun 27 2025
This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms could produce damaging winds and localized flash
flooding this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening this weekend
and into the start of next week.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 27, 12:32 PM EST, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
132 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg 2 SSE Sutton 38.64N 80.69W
06/25/2025 Braxton WV Fire Dept/Rescue
Path of downed trees about 1/2 mile to 3/4
mile long along Bug Ridge Road. One tree
fell on a car.
&&
ABESpecial weather statement, Jun 27, 12:59 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
159 PM EDT Fri Jun 27 2025
WVZ515-271830-
Northwest Raleigh WV-
159 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RALEIGH COUNTY
THROUGH 230 PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Bald Knob, or 15 miles north of Pineville, moving
northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dry Creek, Bolt, Glen Daniel, and Arnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3778 8146 3778 8149 3779 8149 3779 8151
3780 8152 3784 8152 3790 8137 3778 8123
3777 8123 3775 8143
TIME...MOT...LOC 1758Z 064DEG 5KT 3780 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
25Special weather statement, Jun 27, 2:26 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
326 PM EDT Fri Jun 27 2025
WVZ516-272030-
Southeast Raleigh WV-
326 PM EDT Fri Jun 27 2025
...HEAVY RAINFALL WILL CAUSE RAPID RISES ON CREEKS AND STREAMS...
At 324 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Elton, or over Sandstone.
HAZARD...Rapid rises can be expected on creeks and streams.
SOURCE...Radar indicated.
IMPACT...Water issues are possible for low water crossings and in
low lying areas.
This storm will remain over mainly rural areas of east central
Raleigh County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely.
&&
LAT...LON 3773 8104 3778 8095 3776 8091 3774 8092
3773 8090 3771 8093 3772 8095 3771 8096
3771 8098 3770 8097 3767 8101
TIME...MOT...LOC 1924Z 239DEG 48KT 3779 8084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
25